Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Crushing syndrome, pituitary gland malfunctioning. Taking eltroxin, stopped. Can diabetes be cured?

Hi, I had crushing syndrome and was as the pituitary was not functioning properly I was taking eltroxin and steroid tab for about 5yrs.But as time passed my pituitary started functionally and I stopped all medicine.This caused my increased sugar level and I am taking melmet sr500 once ina day.It keeps my blood sugar in my question is will the diabetic be cured by any chance?
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response
Aug 2012
Dear Geeta,

having Cushing's disease due to pituitary gland's tumor which has been treated by operative procedure in the past needs close follow up with both- your Neurosurgeon and your Endocrinologist who put you on hormone replacement therapy (Eltroxin and steroid tablet). What do you mean by ' I stopped all medicine'? Is the medicine stopped by yourself without seeing the doctor or your docor suggested you to do that? In the first case, you cannot take decisions like stopping the steroid tablet on your own as any slight stress may put your health in danger eventhough you feel otherwise normal in non-stress situations and steroid replacement will become critical in that case. In the later case if your doctor has told you that your pituitary has started functioning again then please make sure you are seeing a qualified Endocrinologist who has told you this. The reason for such a caution is simply because this statement shows you might have got recurrence of the pituitary tumor and hence further evaluation by specific cortisol tests and MRI are needed. If your doctor is not a qualified Endocrinologist, please make sure you see one to avoid this false feeling that you pituitary has started working again!
About your sugars, in case you have recurrence of the pituitary tumor and if you get proper treatment for the same, then there is chance that your this kind of secondary diabetes will be cured. But if there is no recurrence of the tumor and still your sugars need tablet Metformin (Melmet) then you need to check whether excess replacement dose of steroid has caused it.
In short, seeing an experienced and qualified Endocrinologist is MUST for you. This kind of diabetes is a very small problem as compared to the pronlem of possible recurrence of pituitary tumor. I hope you understand and take appropriate steps for yourself. All the best.
Answered: Tue, 13 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor